This forum is an un-mediated, patient-to-patient forum for questions and support regarding herpes issues such as: Herpes symptoms and treatments, causes, diagnosis, and herpes in men, tests, telling your spouse or partner.
I'm a married 39 year old male and 3 1/2 months ago had protected sex with an escort and then she gave me unprotected oral sex for about a minute. I took a shower immediately after and washed my genitals. It seems that I immediately started to feel a slight tingling in my scrotum. I don't know if this could have been brought on by me feeling guilty from the infidelity. Over the next few days I continued to feel the tingling in my scrotum only and my scrotum began turning red. I could see the distinct color difference where the scrotum ended and my thighs or penis started. On day 9 after the exposure, i went to my gp and he said that it's probably just me worrying and prescribed me a fungal cream steroid. I used it for 5 days and nothing changed.
At day 33 I was still worrying a lot and my scrotum then became a fiery red color. The skin seemed tighter and my testicles may have been a little swollen. My scrotum felt very painful as if I had sunburn. I went back to my gp and he said that it just looked red. I already take when needed valtrex 1g for hsv1 oral so he told me that if what I have is herpes then it wouldn't hurt to start taking the 1g valtrex 3 times a day for 7 days. He also took a blood sample and sent it out for IGG testing. It came back hsv1 pos, hsv2 neg, igm not detected. A few days later the fiery red color and pain I had in my scrotum subsided. It stayed red but not as bad.
Over the next month the redness and discomfort localized itself mostly to the right side of my scrotum down towards my perianal area.
At the 3 month mark I went to a dermatologist who told me that he doesn't think it was herpes because a primary infection doesn't present itself that way. He said it was dermatitis and prescribed kenalog cream to apply for 5 days. The cream made the redness subside but as soon as I discontinued use it got very red again.
A few days later I went back to my gp again and he told me that even though I took the valtrex if it was a reinfection with hsv1 genitally I would have seen lesions or blisters. He told me that it was prob my worrying that is bringing the redness on but gave me another IGG blood test to ease my mind. The results were Hsv1 pos, hsv2 neg, hsv igm not detected. I also hit tested for all other Stds and was negative.
My main question is whether I have acquired hsv1 genitally even though I have it orally. Also would it take 33 days for my scrotum to become fiery red like that and is it because the antibodies I already had for cold sores was fighting off the infection. Would it have just turned red and is the reason the lesions didn't appear was because I took the valtrex so quickly.
I hope someone can help because my wife wants to have sex and I really don't want to give her anything. Is this an hsv1 reinfection?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.